MAUDE Adverse Event Report: PENUMBRA, INC. PUMP MAX CANISTER; NRY

PENUMBRA, INC. PUMP MAX CANISTER; NRY
Model Number PAPS2
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral and iliac veins using a pump max canister (canister).During the procedure, the physician seated the canister onto the penumbra system aspiration pump max 110 (pump max) and was able to aspirate approximately 300 cm of blood/ flush.The pump max then stopped producing vacuum; therefore, the canister was removed.The procedure was completed using another canister and the same pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2019-02195 1.Section e.Initial reporter name and address results: blood was observed within the lid¿s inlet.Conclusions: evaluation of the returned canister revealed that the lid¿s inlet was occluded with blood.If the inlet is occluded, a decrease in vacuum pressure may occur.The device was unable to be functionally tested; therefore, the reported complaint could not be confirmed.Penumbra pump canisters are 100% visually inspected and functionally tested during in-process inspection by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Results code 1: 4247 - investigation results not adequately described by any other team.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of vacuum issue.

Brand Name
PUMP MAX CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9372544
Report Number3005168196-2019-02195
Device Sequence Number2866853
Product Code NRY
UDI-Device Identifier00814548012384
UDI-Public00814548012384
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS2
Device Catalogue NumberPAPS2
Device Lot NumberS10503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Date Report Sent to FDA01/01/2005